Texas, 2004Flash Flood in Texas, May 1, 2004
May 1, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 1, 7:45 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, May 1, 7:45 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 AM CDT SAT MAY 1 2004
.DISCUSSION...
WILL UPDATE SHORTLY FOR REMOVAL OF SEVERE THUNDERSTORM WATCH
140...THAT WENT THROUGH 9 AM. A FLOOD WATCH ALSO CONTINUES THROUGH
TODAY FOR A GOOD PORTION OF THE AREA. ANOTHER UPDATE PLANNED AROUND
11 AM TO PROBABLY TREND TEMPERATURES DOWN...AND PERHAPS LOWER POPS
IN A FEW PLACES.
&&
.PREVIOUS POINT TEMPS/POPS...
SHV 73 50 71 48 / 100 30 0 0
MLU 75 52 70 47 / 80 40 10 0
TXK 68 48 72 48 / 100 20 0 0
TYR 68 47 73 49 / 100 20 0 0
LFK 73 49 73 49 / 80 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73.
LA...FLOOD WATCH FOR TODAY ALL N LA ZONES.
OK...NONE.
TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153-
165>167.
&&
22
Hazardous weather outlook, May 1, 5:00 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT MAY 1 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT MAY 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE
TO MOVE THROUGH THE FORECAST AREA TODAY...AND IS EXPECTED TO PUSH
THROUGH THE MAJORITY OF THE AREA BY THIS EVENING. SOME
THUNDERSTORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY
HEAVY RAINFALL COULD OCCUR ACROSS THE REGION TODAY...AS THE FRONT
MOVES SLOWLY THROUGH THE REGION...ALLOWING SHOWERS AND THUNDERSTORMS
TO MOVE OVER THE SAME AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY ACROSS THE SOUTHEAST HALF OF THE AREA.
20
In the hours before
Local storm report, May 1, 5:01 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 5 E MOUNT PLEASANT 33.17N 94.89W
05/01/2004 TITUS TX LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND COUNTY.
&&
20Special weather statement, May 1, 5:40 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 AM CDT SAT MAY 1 2004
ARZ060-061-070>072-LAZ001>003-TXZ112-125-126-136>138-011200-
BOSSIER-CADDO-CASS-COLUMBIA-GREGG-HARRISON-HEMPSTEAD-LAFAYETTE-
MARION-MILLER-NEVADA-SMITH-UPSHUR-WEBSTER-
640 AM CDT SAT MAY 1 2004
...AT 640 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN
CANCELED FOR PARTS OF NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...
THE STRONGER THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA...
HOWEVER SHOWERS AND ISOLATED THUNDERSTORM CONTINUED.
ARZ073-011200-
UNION AR-
640 AM CDT SAT MAY 1 2004
...AT 640 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 140 HAS BEEN
CANCELED FOR PARTS OF SOUTH CENTRAL ARKANSAS...WHICH INCLUDED
UNION COUNTY...
THE STRONGER THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA...
HOWEVER SHOWERS AND ISOLATED THUNDERSTORM WILL CONTINUE.
LAZ010-TXZ149>153-165-011400-
ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY-
640 AM CDT SAT MAY 1 2004
...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT
UNTIL 700 AM CDT SATURDAY FOR PARTS OF NORTHWEST LOUISIANA...AND FOR
PARTS OF NORTHEAST TEXAS...
DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT
OF SEVERE WEATHER WOULD BE SOUTHEAST OF A HOMER ...TO HEFLIN AND
LONGSTREET LOUISIANA...AND GARY CITY AND JACKSONVILLE TEXAS LINE.
THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND ALONG
AND SOUTHEAST OF THIS LINE.
LAZ004>006-011>014-017>019-TXZ166-167-011400-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA-
RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION LA-WINN-
640 AM CDT SAT MAY 1 2004
...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR
PARTS OF NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS
UNTIL 900 AM CDT...
THE WATCH EXTENDED EAST OF A LINE FROM NEAR HOMER TO RINGGOLD...HALL
SUMMIT...AND PEASANT HILL LOUISIANA AND SAN AUGUSTINE TEXAS.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST
AND NORTH CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA OF EAST
TEXAS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE
AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STRONGER
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE
SIZE OF PENNIES...GUSTY WINDS TO NEAR 40 MPH...AND RAINFALL
AMOUNTS TO NEAR ONE INCH WITH TWO INCHES POSSIBLE.
06
Special weather statement, May 1, 6:02 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CDT SAT MAY 1 2004
LAZ010-TXZ149>153-165-01120-
ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY-
702 AM CDT SAT MAY 1 2004
...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS EXPIRED...FOR
PARTS OF NORTHWEST LOUISIANA...AND FOR PARTS OF NORTHEAST TEXAS...
DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. THE
STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL CONTINUE
SOUTH OF A CUSHING TO TENAHA TEXAS AND MANSFIELD TO
COUSHATTA...AND FARMERVILLE LOUISIANA LINE.
LAZ004>006-011>014-017>019-TXZ166-167-011400-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA-
RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION LA-WINN-
702 AM CDT SAT MAY 1 2004
...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR
PARTS OF NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS
UNTIL 900 AM CDT...
THE WATCH EXTENDED EAST OF A LINE FROM NEAR HOMER TO
BIENVILLE...COUSHATTA...AND PEASANT HILL LOUISIANA...AND SAN
AUGUSTINE TEXAS LINE. THE STRONGER THUNDERSTORMS...GENERALLY EAST OF
THIS LINE...WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE
OF A PENNY...GUSTY WINDS TO NEAR 40 MPH...AND RAINFALL AMOUNTS
TO NEAR ONE INCH...WITH TWO INCHES POSSIBLE.
06
Local storm report, May 1, 6:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD HENDERSON 32.16N 94.80W
05/01/2004 RUSK TX LAW ENFORCEMENT
HIGH WATER OVER NUMEROUS COUNTY ROADS.
0630 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
HIGH WATER ON CNTY RD 4116.
0630 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
3 TO 5 INCHES OF WATER OVER HWY 135.
0630 AM FLASH FLOOD 2 S RUSK 31.77N 95.15W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
WATER COVERED THE BRIDGE ON HWY 1610.
&&
20Local storm report, May 1, 7:25 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD TIMPSON 31.91N 94.40W
05/01/2004 SHELBY TX CO-OP OBSERVER
HWY 59 CLOSED DUE TO HIGH WATER.
0820 AM FLASH FLOOD TIMPSON 31.91N 94.40W
05/01/2004 SHELBY TX CO-OP OBSERVER
HWY 87 CLOSED DUE TO HIGH WATER.
&&
20Special weather statement, May 1, 8:02 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 AM CDT SAT MAY 1 2004
LAZ004>006-011>014-017>019-TXZ166-167-011420-
BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA-
RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION LA-WINN-
902 AM CDT SAT MAY 1 2004
...SEVERE THUNDERSTORM WATCH NUMBER 140 HAS EXPIRED FOR PARTS OF
NORTH LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS COVERED MUCH OF THE
AREA. AT 902 AM CDT...THE STRONGER THUNDERSTORMS AND HEAVIER
RAINFALL WERE DETECTED OVER THE EAST TEXAS LAKES REGION...AND ACROSS
LOWER TOLEDO BEND LAKE COUNTRY OF WEST CENTRAL LOUISIANA. THE THREAT
OF SEVERE WEATHER HAS DECREASED...BUT HEAVY RAINFALL OF ONE TO TWO
INCHES WILL BE POSSIBLE OVER THE NEXT COUPLE OF HOURS.
06
Flash Flood, Nacogdoches
- When
- May 1, 9:20 AM CST to 10:00 AM CST
- Where
- Nacogdoches County, Nacogdoches
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Apartment complex along Bonita Creek had to be evacuated due to rising water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 1, 20043 deaths · $30,000 · 1 in hail · 7 events
- Tornadoes and Flash Flooding in Texas, May 1, 20041 injured · $944,000 · F1 · 12 events
- Tornadoes and Hail in Mississippi, May 1, 2004$200,000 · F1 · 22 events
- Drought in Montana, May 1 to 31, 2004$990,000 · 3 events
- Tornado and Hail in Mississippi, May 1, 2004$60,000 · F1 · 3 events
- Flash Flood and Lightning Strike in Texas, May 1, 2004$125,000 · 2 events
- Tornado and Dust Devil in Iowa, May 1, 20045 injured · F0 · 2 events
- Tornado and Damaging Winds in Missouri, May 1, 2004$12,000 · F1 · 4 events
- Flash Flooding in Indiana, May 1, 2004$25,000 · 3 events
- Drought in Colorado, May 1 to 31, 200421 events
- Drought in North Carolina, May 1 to 31, 200416 events
- Drought in South Carolina, May 1 to 31, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394384.